A Lipitor allergic reaction is a rare but serious side effect that can require emergency medical care.
Lipitor is a medication created to treat high cholesterol and a Lipitor allergic reaction is an adverse response to taking the drug. This type of reaction is rare and should be considered a serious side effect.
You should seek emergency assistance immediately or contact your healthcare provider depending on the severity of symptoms.
Lipitor has the active ingredient atorvastatin which reduces cholesterol production in the liver and inactive ingredients used to make the drug. You need to be aware of the components of the medication because a Lipitor allergic reaction can also be caused by the inactive ingredients.
Lipitor Allergic Reaction & Milk Allergies
For example Lipitor contains lactose monohydrate which can be dangerous for those people with milk allergies. Any allergy needs to be discussed with a doctor before taking Lipitor, even if you are allergic to preservatives, dyes, foods and other medication.(Atorvastatin, 2010)
It is especially important to discuss taking this drug if a previous reaction to medication in the “statin” group has been documented.
Lipitor Allergic Reaction – Skin Problems
A Lipitor allergic reaction can manifest as a variety of different symptoms that affect several body systems and range from mild to severe. Skin problems such as itching, rash and flushing of the skin are still considered an allergic response but do not necessarily require immediate emergency assistance.
Lipitor complications can manifest at any time even if you are a long time user of the drug. So, if you experience these side effects you should call your doctor and discontinue the medication.(Pfizer Inc. , 2010)
Lipitor Allergic Reaction – Shortness of breath
If you experience shortness of breath or trouble breathing you need to seek help especially if you never experienced this symptom before. A serious Lipitor allergic reaction can include tightness in the chest, severe dizziness and a condition called angioedema.
Lipitor Allergic Reaction – Angioedema
Angioedema is characterized by hives and swelling of the face, mouth, lips and throat. This swelling can close the throat up which leads to difficulty breathing and can even be fatal if not treated. Any person experiencing these types of side effects needs to seek a medical intervention immediately.(Pfizer Inc. , 2010)
Although there is an assortment of side effects associated with taking Lipitor many people suffer no issues when taking the medication. A Lipitor allergic reaction is unusual but still possible and you should be aware that allergies can manifest without prior problems. You should always discuss concerns about risks with your doctor before taking any drug.